Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 19, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 28, 2006, 4:35 PM EDT for Lake County, Florida. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2006, 4:35 PM EDT (20:35 UTC)
- Expired
- May 28, 2006, 5:18 PM EDT
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Lake County, FL
The radar
The Melbourne radar (KMLB), 112 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 4:50 PM EDT | TSTM WND DMG | 5 W Cassia, FL | DOWNED TREES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 674 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 282035 SVRMLB FLC069-282130- /O.NEW.KMLB.SV.W.0019.060528T2035Z-060528T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 435 PM EDT SUN MAY 28 2006 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LAKE COUNTY IN FLORIDA THIS INCLUDES THE CITIES OF...MOUNT PLYMOUTH...CASSIA * UNTIL 530 PM EDT * AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CASSIA. THIS STORM WAS DRIFTING SOUTHWEST AT 5 MPH TOWARD STATE ROAD 46 AND MOUNT PLYMOUTH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT PLYMOUTH BY 515 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2885 8129 2900 8140 2889 8169 2866 8152 $$ CRISTALDI
2 follow-up statements
000 WWUS52 KMLB 282052 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 451 PM EDT SUN MAY 28 2006 FLC069-282130- /O.CON.KMLB.SV.W.0019.000000T0000Z-060528T2130Z/ LAKE FL- 451 PM EDT SUN MAY 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR EAST CENTRAL LAKE COUNTY... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CASSIA...MOVING WEST AT 5 MPH ALONG STATE ROAD 44. THE SEVERE THUNDERSTORM WILL BE NEAR OR JUST NORTH OF... MOUNT PLYMOUTH AND STATE ROAD 46 THROUGH 520 PM EDT LAT...LON 2885 8129 2900 8140 2889 8169 2866 8152 $$ CRISTALDI
000 WWUS52 KMLB 282118 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 518 PM EDT SUN MAY 28 2006 FLC069-282128- /O.CAN.KMLB.SV.W.0019.000000T0000Z-060528T2130Z/ LAKE FL- 518 PM EDT SUN MAY 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAKE COUNTY IS CANCELLED... AT 518 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A RESULT...THE WARNING HAS BEEN CANCELLED. LAT...LON 2885 8129 2900 8140 2889 8169 2866 8152 $$ CRISTALDI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:23 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 28, 2:23 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 223 PM EDT SUN MAY 28 2006 .DISCUSSION...ALTHOUGH THE SHOWERS AND STORMS ASSOCIATED WITH A WEAKENING SURFACE TROUGH/BACKDOOR FRONT THAT WAS NORTH FLORIDA WERE DISSIPATING THE TROUGH ITSELF WILL ACT A LIFTING MECHANISM FOR SHOWERS AND STORMS AS IT MOVES DOWN THE PENINSULA THIS AFTERNOON AND EVENING. A WEAK PRESSURE GRADIENT ACROSS THE STATE WILL ALLOW EAST AND WEST COAST SEA BREEZES TO FORM AND PUSH TOWARD THE INTERIOR SECTIONS OF THE STATE...ALREADY OCCURRING..WITH MODELS SUGGESTING COLLISION ZONE FROM NORTH LAKE COUNTY TO POLK COUNTY. AREA IS WEST OF METRO ORLANDO BUT LOOKS TO IMPACT SOUTHEAST ORANGE COUNTY WHERE THERE IS MAJOR TOURISM THIS WEEKEND. MORNING SOUNDINGS SHOWED 500MB TEMPERATURES AROUND -8C AND A DRIER AIR MASS ABOVE 800MB...SHORT TERM MODEL FORECASTS WERE INDICATING TEMPERATURES A LITTLE COOLER/8.5C AND BASE OF THE DRY AIR ZONE LIFTING DURING THE EVENING. STILL HAVE TO BE CONCERN ABOUT GUSTY WINDS...SMALL HAIL AND LIGHTNING OVER THE WESTERN SECTIONS OF THE FORECAST AREA WHERE THE SEA BREEZE COLLISION IS EXPECTED TO TAKE PLACE LATE AFTERNOON/EARLY EVENING. SKIES WILL BECOME MOSTLY CLEAR AFTER MIDNIGHT AS CONVECTION DISSIPATES. MONDAY...AS THE DISSIPATING FRONT CONTINUES MOVING DOWN THE PENINSULA AND EXITING THE CWA LATE IN THE DAY WINDS WILL SHIFT TO THE NORTHEAST AND BRING ONSHORE A MORE STABLE AIR MASS WITH RAIN CHANCES DROPPING OFF DRAMATICALLY. HOWEVER...WILL KEEP CURRENT SLIGHT POP WITH THE DEEPER MOISTURE AND SEA/LAKE BREEZE INTERACTIONS OVER THE SOUTHERN INTERIOR SECTIONS. .LONG TERM...(TUE-SUN)...BACKDOOR SURFACE FEATURE SETTLES SOUTH OF FORECAST AREA AND DISSIPATES LEAVING DEEP LAYER DRYING IN ITS WAKE ARRIVING FROM THE NORTHEAST MONDAY EVENING THRU THE OVERNIGHT. THIS SETS UP LOWER RH CONDITIONS FOR TUE...ESPECIALLY NORTH AND INLAND. POPS BECOME LESS LIKELY WITH ONLY REASONABLE SHOT TOWARD SOUTH CFA WHERE MOISTURE WILL BE SLIGHTLY HIGHER IN PRESENCE OF WEAK ONSHORE FLOW AND SEA BREEZE AND LAKE BREEZE POTENIAL INTERACTIONS. HOWEVER...NOT INCLINED TO MENTION IN FORECAST. WEAK UPPER LOW EAST OF STATE MOVES LITTLE BUT THEN EVENTUALLY FORECAST TO OPEN AND MOVE NORTH AND EAST...KEEPING FLORIDA WITH WEAK UPPER RIDGING. YET... DOWNSTAIRS...GFS WANTS TO EVOLVE AN INVERTED TROUGH JUST OFFSHORE. THE EFFECT EITHER WAY IS FOR ONSHORE FLOW TO CONTINUE THRU THURSDAY AND GRADUAL REMOISTENING. THEN...LOW LEVEL WINDS TO VEER SOUTHWEST FOR FRIDAY AHEAD OF NEXT MID-LAT SYSTEM. STEERING ADJUSTMENTS TO BRING INCREASED OPPORTUNITY FOR SCT CONVECTION FRI-SUN EACH DAY. && .MARINE...BUOY 009 HAS BEEN RECORDING WSW WINDS 5 TO 10 KNOTS AND 1 TO 2 FOOT SEAS PAST SEVERAL HOURS. ONSHORE WINDS WILL SHIFT BACK TO THE WEST EARLY THEN VEER TO THE NORTHEAST AS A DISSIPATING FRONT PUSHES DOWN THE AREA. EXPECT SEA BREEZES TO ENHANCE SPEEDS AT THE COAST BUT STILL IN THE 10 TO 15 KNOT RANGE. SEAS 3 FEET OR LESS. && .AVIATION...VFR AREA-WIDE EXCEPT FOR MAINLY MVFR IN VCNTY OF ISOLATED STORMS KDAB/KSFB MID-LATE AFTERNOON AND KMCO WEST LATE AFTERNOON TO EARLY EVENING. EXPECT STRONGEST AND GREATEST CONCENTRATION OF STORMS WEST OF KMCO LATE TODAY AND THIS EVENING. GROUND MOISTURE FROM EVENING RAINS AND LIGHT WINDS MAY PRODUCE LATE NIGHT MVFR FOG AT INLAND SITES. && .FIRE WEATHER...MINIMAL RH VALUES WILL REMAIN NEAR OR ABOVE 40 PERCENT. MAIN CONCERN TONIGHT WILL BE CLOUD TO GROUND LIGHTNING ASSOCIATED WITH LATE AFTERNOON AND EVENING STORMS OVER WESTERN SECTIONS AND ISOLATED STORMS SOUTHERN SECTIONS MONDAY. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 87 68 87 / 10 10 0 10 MCO 71 90 72 89 / 20 10 0 10 MLB 74 86 71 85 / 10 20 10 10 VRB 72 87 69 84 / 10 20 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...WIMMER LONG TERM....SHARP
Hazardous weather outlook, May 28, 6:19 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 619 AM EDT SUN MAY 28 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 282230- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 619 AM EDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... A WEAKENING SURFACE TROUGH WILL DROP INTO NORTHERN PORTIONS OF THE REGION THIS AFTERNOON. IN ADDITION...A WEAK PRESSURE PATTERN WILL ALLOW THE ATLANTIC AND GULF SEA BREEZE BOUNDARIES TO FORM BY MID DAY AND ADVANCE STEADILY INLAND. ISOLATED LIGHTNING STORMS ARE EXPECTED TO DEVELOP NORTH OF ORLANDO AND IN THE VICINITY OF LAKE OKEECHOBEE...MAINLY AFTER 2 PM. BY LATE AFTERNOON...ADDITIONAL STORMS WILL FORM AS THE ATLANTIC AND GULF BREEZE BOUNDARIES COLLIDE...MAINLY FROM NEAR LAKE GEORGE TO JUST WEST OF ORLANDO TO LAKE KISSIMMEE. A FEW OF THESE STORMS MAY BECOME SEVERE AND PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY DAMAGING WINDS...VERY HEAVY RAINFALL...AND POSSIBLY SOME SMALL HAIL. THESE STORMS WILL INITIALLY MOVE LITTLE...BUT THEN WILL ADVANCE TOWARDS THE WESTERN PENINSULA AT 10 MPH...REACHING THE GULF OF MEXICO BY LATE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED LIGHTNING STORMS MAY FORM MONDAY AFTERNOON IN THE VICINITY OF LAKE OKEECHOBEE...OTHERWISE DRY WEATHER IS EXPECTED ACROSS EAST CENTRAL FLORIDA THROUGH TUESDAY. ON WEDNESDAY...ISOLATED STORMS WILL BE POSSIBLE LATE IN THE DAY ACROSS THE CENTRAL FLORIDA INTERIOR. INCREASING MOISTURE LEVELS AND ACTIVE SEA BREEZE BOUNDARIES SUGGEST A RETURN TO SCATTERED DAILY STORMS BEGINNING THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY. SPRATT
In the hours before
Local storm report, May 28, 4:12 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
412 PM EDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 NE DELTONA 28.92N 81.20W
05/28/2006 VOLUSIA FL LAW ENFORCEMENT
DELTONA POLICE DEPARTMENT REPORTS BLOWN TRANSFORMERS,
DOWNED POWER LINES AND HAIL OF UNKNOWN SIZE IN NORTHEAST
PORTIONS OF DELTONA.
&&
MRTSpecial weather statement, May 28, 4:29 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 429 PM EDT SUN MAY 28 2006 FLZ044-282115- NORTHERN LAKE COUNTY- 429 PM EDT SUN MAY 28 2006 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL EAST CENTRAL LAKE COUNTY... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER CASSIA. THE STORM WAS MOVING SOUTHWEST AT 5 MPH TOWARD MOUNT PLYMOUTH. PERSONS DRIVING ON STATE ROAD 46 IN EASTERN LAKE COUNTY SHOULD BE ON THE LOOKOUT FOR THIS STORM. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:52 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 38 min |
| May 28, 5:01 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 59 min |
| May 28, 6:13 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.